Alert archive / California / High Wind Watches in 2017
High Wind Watch 1, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 17, 2017, 9:58 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 20, 2017, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2017, 9:58 PM PST (05:58 UTC)
- In effect from
- Jan 20, 2017, 4:00 AM PST
- Expired
- Jan 19, 2017, 2:55 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
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
5 follow-up statements
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
020 WWUS76 KSGX 192255 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 PM PST THU JAN 19 2017 ...STRONG WINDS FRIDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE REGION... ...CONTINUED STRONG WINDS IN THE MOUNTAINS AND DESERTS ON SATURDAY... .A COUPLE OF STORM SYSTEMS WILL BRING GUSTY SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND DESERTS TODAY THROUGH SATURDAY MORNING. WINDS FOR THE REST OF TODAY WILL IMPACT MAINLY THE MOUNTAINS AND DESERTS. A STRONGER STORM SYSTEM WILL MOVE THROUGH ON FRIDAY...BRINGING STRONG AND POSSIBLY DAMAGING SOUTHWEST TO WEST WINDS TO THE COAST AND VALLEYS IN ADDITION TO THE MOUNTAINS AND SAN DIEGO DESERTS...WHILE WINDS ARE STILL STRONG BUT NOT QUITE AS POWERFUL IN THE OTHER DESERT AREAS. BLUSTERY WINDS CONTINUE IN THE MOUNTAINS AND DESERTS ON SATURDAY BEFORE WEAKENEING. HOWEVER...ANOTHER STRONG STORM WILL BRING STRONG WINDS AGAIN LATE SUNDAY THROUGH MONDAY. CAZ060-065-200700- /O.CAN.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/ /O.EXT.KSGX.WI.Y.0005.000000T0000Z-170122T0600Z/ APPLE AND LUCERNE VALLEYS-SAN GORGONIO PASS NEAR BANNING- INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA... APPLE VALLEY...BANNING...DESERT HOT SPRINGS 255 PM PST THU JAN 19 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST SATURDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WATCH. * WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH LOCAL GUSTS OVER 45 MPH...THEN 25 TO 35 MPH WITH GUSTS TO 50 MPH AND LOCALLY 60 MPH. * TIMING...THROUGH SATURDAY MORNING...WITH STRONGEST WINDS FRIDAY AND FRIDAY NIGHT. * LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE DESERTS...WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND BELOW PASSES AND CANYONS. * IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES. MOTORISTS SHOULD ALSO BE ALERT FOR DEBRIS. * OUTLOOK...WINDS WILL GRADUALLY DECREASE LATE SATURDAY...BUT STRONG WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-200700- /O.CAN.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/ /O.CON.KSGX.WI.Y.0005.000000T0000Z-170120T1200Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...JULIAN...PINE VALLEY 255 PM PST THU JAN 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WATCH WHICH HAS BEEN REPLACED BY A WINTER STORM WARNING. PLEASE SEE THE WINTER STORM WARNING FOR DETAILS ON THE STRONG WINDS IN THE SAN DIEGO COUNTY MOUNTAINS FOR FRIDAY. * WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH TODAY. * TIMING...THROUGH SATURDAY MORNING. * LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE DESERTS...WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND BELOW PASSES AND CANYONS. * IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES. MOTORISTS SHOULD ALSO BE ALERT FOR OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ062-200700- /O.UPG.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/ /O.NEW.KSGX.HW.W.0001.170120T1200Z-170122T0600Z/ /O.CON.KSGX.WI.Y.0005.000000T0000Z-170120T1200Z/ SAN DIEGO COUNTY DESERTS- INCLUDING THE CITY OF...BORREGO SPRINGS 255 PM PST THU JAN 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...HIGH WIND WARNING IN EFFECT FROM 4 AM FRIDAY TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 10 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH TODAY...THEN 25 TO 45 MPH WITH GUSTS OF 60 MPH AND LOCAL GUSTS OVER 65 MPH FRIDAY INTO SATURDAY. * TIMING...THROUGH SATURDAY...WITH STRONGEST WINDS FRIDAY AND FRIDAY NIGHT. * LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE DESERTS...WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND BELOW PASSES AND CANYONS. * IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES. SOME TREE BRANCHES...POWER LINES AND STRUCTURES COULD HAVE DAMAGE FRIDAY AND SATURDAY. MOTORISTS SHOULD ALSO BE ALERT FOR OTHER DEBRIS. * OUTLOOK...WINDS WILL GRADUALLY DECREASE LATE SATURDAY...BUT STRONG WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-048-050-057-552-554-200700- /O.NEW.KSGX.HW.W.0001.170120T1500Z-170121T0600Z/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS... CHULA VISTA...NATIONAL CITY...SAN DIEGO...RIVERSIDE... SAN BERNARDINO...ONTARIO...MORENO VALLEY...FONTANA... RANCHO CUCAMONGA...CORONA...ESCONDIDO...EL CAJON...SAN MARCOS... LA MESA...SANTEE...POWAY...HUNTINGTON BEACH...COSTA MESA... SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE... FULLERTON...MISSION VIEJO 255 PM PST THU JAN 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY. * WINDS...WEST TO SOUTHWEST 15 TO 30 MPH WITH GUSTS OF 45 MPH AND LOCAL GUSTS TO 60 MPH. * TIMING...FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATION...ORANGE COUNTY...SAN DIEGO COUNTY COAST AND VALLEYS...THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. * IMPACTS...STRONG WINDS COULD TOPPLE TREES AND POWER LINES AND MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. TREE LIMBS AND OTHER DEBRIS MAY FALL ONTO ROADWAYS. STRUCTURAL DAMAGE POSSIBLE. * OUTLOOK...WINDS WILL WEAKEN LATE FRIDAY NIGHT BUT STILL BE BLUSTERY...ESPECIALLY AT THE IMMEDIATE COAST. WINDS MAY BECOME STRONG AGAIN LATE SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-200700- /O.NEW.KSGX.WI.Y.0006.170120T1800Z-170122T0600Z/ COACHELLA VALLEY- INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY... PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA 255 PM PST THU JAN 19 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 10 PM PST SATURDAY. * WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...LATE FRIDAY MORNING THROUGH SATURDAY. * LOCATION...LOWER COACHELLA VALLEY...INCLUDING PALM SPRINGS. * IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES. MOTORISTS SHOULD ALSO BE ALERT FOR DEBRIS. * OUTLOOK...WINDS WILL GRADUALLY DECREASE LATE SATURDAY...BUT STRONG WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 17, 3:42 PM PST, 6 hours 16 minutes earlier.
Area forecast discussion, Jan 17, 3:42 PM PST, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service San Diego CA 342 PM PST Tue Jan 17 2017 .SYNOPSIS... The focus of the forecast remains on the series of storms expected to impact California Thursday into Tuesday of next week. For our region, heavy mountain snowfall and heavy rain leading to urban and possible river flooding look to be the main impacts. However there could be periods of gusty winds and thunderstorms as well. As the event progresses flooding will become and increasing concern as soils in the region saturate. A break in the stormy pattern is expected by the middle of next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... The focus of the forecast remains the upcoming series of storms, slated to impact our region between Thursday and Tuesday of next week. Prior to these systems, weather will remain quiet in SoCal. The first storm system is slated to arrive on Thursday, bringing moderate to heavy rainfall, with snow at elevations above 5000 ft. With this system, light showers will be possible early Thursday morning, however the bulk of the rain/snow should arrive between 6 AM and 3 PM. Instability appears sufficient with this system for scattered thunderstorms Thursday morning and afternoon. The primary impacts should be mountain snowfall and locally heavy rain leading to urban flooding. The river flood threat with this first storm appears to be low. Activity should become more showery in nature Thursday night, with the best precipitation potential focused over the mountains and valleys. Storm two will impact the region Friday, with the best rainfall chances being Friday morning and afternoon. The primary threats with this system look to be winds, mountain snow and heavy rain. The strongest winds are expected in SD County, with gusty southerly winds along the coast in the morning transitioning to gusty northwesterly winds for all areas by Friday evening. There is some potential for thunderstorms friday afternoon, and this will have to be watched closely over the coming days with current model projections suggesting 35-50 kt 900-700 mb winds that could be easily be mixed to the surface resulting in strong gusts over the over the coast and valleys. Snow levels with this system may be as low as 4500 ft in the San Bernardino County Mountains, with levels closer to 5500 ft in the SD County Mountains. Therefore the most significant snow accumulations are expected at elevations above 6000 ft in the San Bernardino and Riverside County Mountains. Urban flooding will also be a concern with high rainfalls rates possible during the day on Friday. With the ground increasing in saturation, flash flooding and debris flows near burn scars will be a concern. Some River flooding, particularly involving the San Diego River, is possible during this period. A relative lull in activity is expected Saturday in Sunday, with scattered light to moderate rain/mountain snow showers Saturday and mostly cloudy conditions for most areas during the day on Sunday. Strong winds will remain a concern in the mountains and along the desert slopes, with mountain wave activity continuing through the day in Saturday. The third storm system is expected to arrive Sunday night and Monday. Currently the intensity of this system looks similar to Friday's forecast storm. Thus heavy rain/mountain snow, winds and flooding may again be concerns with this system. At this time however, global models continue to show inconsistencies with the timing and evolution of the system. && .AVIATION... 172130Z...Mostly clear through this evening. Patchy low clouds along the coast tonight, with bases 800-1000 ft MSL and tops near 1200 ft MSL. VIS could lower to 1-3 SM BR where low clouds develop along the coast, or where fog forms in the valleys due to radiational cooling. Conditions will improve by late Wed morning. && .MARINE... A series of Pacific storms will create strong winds, rain and rough seas Thursday through Tuesday. Conditions hazardous to small craft are likely Thursday, then gale force wind gusts to 35 kt and very large combined seas of 14-18 ft are likely Friday and Saturday. Winds and seas will diminish Sunday, then gale force conditions developing again late Sunday through Monday as another system moves across the area. && .BEACHES... Swell will gradually increase Thursday into Saturday with high surf resulting. The highest surf will occur Saturday when surf could be large enough to cause coastal damage, coastal flooding and beach erosion. Swell and surf will decrease Sunday before increasing again Monday. A High Surf advisory will likely be needed through the period. && .HYDROLOGY... A Hydrologic Outlook has been issued to discuss precipitation potential, flooding issues, and runoff, including potential river flooding issues. Please see the Hydrologic Outlook, located on our home page: weather.gov/SanDiego. && .SKYWARN... Skywarn activation will not be needed today. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...BA AVIATION/MARINE/BEACHES...JJT
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:52 PM PST | Winter Storm Watch | SGX | Riverside, San Bernardino | 16 hr |
| Jan 17, 9:52 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 16 hr |
| Jan 17, 9:58 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 4 days |
| Jan 18, 5:00 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 9 hr |
| Jan 18, 5:29 AM PST | Gale Watch | SGX | 21 hr | |
| Jan 18, 5:29 AM PST | Small Craft Advisory | SGX | 53 hr | |
| Jan 18, 1:31 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 64 hr |
| Jan 18, 1:56 PM PST | High Surf Warning | SGX | Orange, San Diego | 5 days |
Nearby
High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.